Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2014, 7:39 PM CDT for Morrison County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 20, 2014, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
353
WWUS83 KMPX 210039
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT FRI JUN 20 2014
MNZ043-210130-
MORRISON-
739 PM CDT FRI JUN 20 2014
AT 736 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CAMP RIPLEY.
HARDING.
HILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4616 9436 4617 9392 4616 9382 4599 9389
4607 9439 4619 9439 4619 9436
TIME...MOT...LOC 0039Z 277DEG 21KT 4615 9435
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:37 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 20, 6:37 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 637 PM CDT FRI JUN 20 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 334 PM CDT FRI JUN 20 2014 WRF SOLUTIONS CONTINUE TO POINT TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS OUR NORTHERN CWA DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL WIND MAX NEAR 50 KNOTS MOVE IN. ENHANCED CLOUDINESS (ACCAS) IS SEEN BETWEEN FARGO AND MADISON AT MID AFTERNOON AS ELEVATED INSTABILITY INCREASES. DEEP LAYER SHEAR IS QUITE ADEQUATE AT 45 KNOTS WHILE LOW LEVEL SHEAR OF 15 TO 20 KNOTS JUST SKIMS OUR FAR NORTHERN MN COUNTIES THROUGH THE EVENING. SURFACE TROUGHING IS NOTED AHEAD OF THE COLD FRONT FROM KAXN TO TO THE NORTH METRO. THEREFORE...A SMALL THREAT FOR TORNADOES WILL EXIST ALONG THIS AXIS AS STORMS MOVE THROUGH. INDICATED HIGH CHANCE POPS AS WELL FOR THESES AREAS EARLY TONIGHT. TO OUR SOUTH...MORE THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN NEBRASKA AND NW IA. SHORT TERM SOLUTIONS WOULD KEEP THE BULK OF THIS ACTIVITY TO OUR SOUTH TONIGHT WITH ONLY A FEW SHOWERS AND PERHAPS A THUNDERSTORM REACHING THE I-90 CORRIDOR. LOW CHANCE POPS HAVE BEEN CONFINED TO THE VERY SOUTH MN FA. OVERNIGHT...WINDS WILL BECOME LIGHT AND THERE IS CERTAINLY THE THREAT OF FOG WITH VERY MOIST GROUND IN PLACE. HOWEVER...NAM BUFKIT HYDROLAPSE PROFILES ARE NOT VERY SUPPORTIVE WITH DRYING IN THE VERTICAL INDICATED (DEW). IN ADDITION...THERE IS A THREAT THAT MID/HIGH LEVEL CLOUDINESS WILL OVERSPREAD THE EASTERN AND SOUTHERN FA DURING THE NIGHT HOURS DUE TO THE STORMS PASSING TO OUR SOUTH. THIS WOULD KEEP THE SATURATION IN THE LOW LEVELS DOWN A BIT WITH NOT AS MUCH FOG. THEREFORE...INDICATED PATCHY FOG FOR LATE TONIGHT ACROSS PARTS OF CENTRAL MN AND WEST CENTRAL WI. THE FRONT MOVING THROUGH TONIGHT WILL BECOME STATIONARY JUST TO OUR SOUTH ON SATURDAY. WEAK OVERRUNNING WILL KEEP AT LEAST SMALL POPS THROUGH MUCH OF THE DAY ACROSS OUR FAR SOUTH AND EAST WITH THE THREAT SWITCHING BACK TO THE SOUTHWEST AND WEST CENTRAL DURING THE LATE AFTERNOON AS A MID LEVEL SHORT WAVE APPROACHES. MIX-DOWN FOR HIGHS INDICATED MIDDLE 80S FROM THE TWIN CITIES ON NORTHWEST TO MADISON AND ALEXANDRIA. LOWER 80S FORECAST EITHER SIDE OF THIS AXIS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 334 PM CDT FRI JUN 20 2014 BAGGY PRESSURE PATTERN TO START OUT SATURDAY NIGHT AS ONE LOW PRES CENTER LINGERS OVER CENTRAL WI WHILE ANOTHER TREKS EWD OVER THE DAKOTAS...WITH A WOBBLING SFC FONT CONNECTING THE TWO CENTERS. THIS FRONT WILL THEN LIFT N AS A WMFNT AHEAD OF THE SFC LOW IN THE DAKOTAS...SHIFTING INTO WRN MN DURG THE DAY ON SUN. WITH THE AREA MORE INTO A WARM SECTOR AND PLENTY OF MOISTURE/INSTABILITY...SUN AFTER/EVENING LOOKS TO BE THE BEST SHOT OF SEEING ADDITIONAL SHWRS/TSTMS. THE CONCERN...WITH RESPECT TO ONGOING FLOODING...IS ADDITIONAL PRECIP RECEIVED. SOME MODELS WERE PUMPING OUT AS MUCH AS 1.0-1.5 INCHES NEAR/OVER/AROUND THE TWIN CITIES METRO SUN AFTN- EVE WITH OTHERS HAVING MUCH MORE CONSERVATIVE AMOUNTS. THE THINKING FOR SUN AFTN-EVE IS THAT COVERAGE WILL BE SCATTERED HIT- AND-MISS STORMS BUT ANY STORM WILL EASILY BE CAPABLE OF PRODUCING HIGH AMOUNTS OF RAIN GIVEN SLOW STORM MOTIONS WITHIN THE HIGHLY MOIST ATMOS. THE CDFNT OF THAT SYSTEM WILL PUSH THRU SUN NIGHT INTO MON MRNG...WITH A WEAK POST-FRONTAL TROF LINGERING BEHIND THE SYSTEM THAT MAY BE CAPABLE OF ISOLD/SCTD COVERAGE CONVECTION MON AND MON NIGHT. THIS WILL THEN BE FOLLOWED BY ANOTHER CDFNT DROPPING S FROM CANADA...AND THEN ANOTHER FRONTAL SYSTEM APPROACHING FROM THE W THU INTO FRI...AND EACH OF THESE SYSTEMS WILL AGAIN BE CAPABLE OF PRODUCING ISOLD/SCTD SHOWERS/TSTMS FOR PORTIONS OF THE WFO MPX CWFA. DIFFICULT TO PUT EXACT PLACEMENT AND TIMING ON THESE SYSTEMS FOR NEXT WEEK BECAUSE OF THE DIFFERENT CONVECTIVE SCHEMES BUT THE LACK OF AIRMASS CHANGE AND THE CONTINUED SURGE OF MOISTURE TO THE N FROM THE GOMEX WILL MEAN A CONTINUED HIGH PWAT ENVIRONMENT FOR ANY STORMS TO TAP. TEMPERATURES WILL CONTINUE TO RUN WARM THRU THE WEEKEND...THEN GO ON A COOLING TREND EARLY IN THE UPCOMING WORKWEEK WITH THE COLD FRONTS MOVING THRU. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 637 PM CDT FRI JUN 20 2014 AN ISOLATED THUNDERSTORM NORTH OF AXN AT TAF ISSUANCE TIME WILL REMAIN WELL NORTH OF ALL TAF SITES THIS EVENING. DON/T BELIEVE ANY ADDITIONAL STORMS WILL FIRE AND VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING. AREAS OF FOG WILL LIKELY DEVELOP AGAIN LATE TONIGHT WITH SOME LIFR CONDITIONS POSSIBLE AT STC...EAU...AND RNH. VFR CONDITIONS RETURN AFTER 14Z. KMSP...THERE IS AN OUTSIDE CHANCE SOME LOW CLOUDS COULD FORM LATE TONIGHT SO INTRODUCED A SCT005 MENTION LATE TONIGHT. OTHERWISE... VFR CONDITIONS EXPECTED WITH NO SIGNIFICANT CONCERNS FOR THE NEXT 30 HOURS. /OUTLOOK FOR KMSP/ SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10 KTS. MON...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS NW 10 KTS. TUE...VFR. WINDS NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...JPC AVIATION...BORGHOFF
Hazardous weather outlook, Jun 20, 9:45 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 945 AM CDT FRI JUN 20 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 945 AM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THROUGH THE EARLY EVENING. SOME OF THE STORMS COULD BECOME SEVERE IN PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM RIVERS OVER THE WEEKEND. MUCH OF THE CROW RIVER..MINNESOTA RIVER...AND THE MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL REACH FLOOD STAGE BY THE WEEKEND. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND AGAIN NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. RAH
In the hours before
Special weather statement, Jun 20, 5:19 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT FRI JUN 20 2014
MNZ042-202315-
TODD-
519 PM CDT FRI JUN 20 2014
...STRONG TO SEVERE THUNDERSTORM TO AFFECT NORTHERN TODD COUNTY
BY 6 PM...
AT 514 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO...8 MILES NORTHWEST
OF HENNING. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEWITT.
BERTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4637 9490 4620 9496 4623 9516 4629 9517
4636 9517 4637 9515 4638 9493 4638 9490
TIME...MOT...LOC 2217Z 281DEG 23KT 4638 9556
DWELocal storm report, Jun 20, 6:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 N HEWITT 46.34N 95.09W
06/20/2014 M0.75 INCH TODD MN EMERGENCY MNGR
0610 PM HAIL 1 W HEWITT 46.32N 95.11W
06/20/2014 M1.00 INCH TODD MN EMERGENCY MNGR
0614 PM HAIL 1 S HEWITT 46.31N 95.09W
06/20/2014 M0.75 INCH TODD MN EMERGENCY MNGR
&&
BORGHOFFLocal storm report, Jun 20, 7:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FUNNEL CLOUD 4 SSW PHILBROOK 46.23N 94.75W
06/20/2014 TODD MN EMERGENCY MNGR
&&
BORGHOFFSpecial weather statement, Jun 20, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT FRI JUN 20 2014
MNZ043-210130-
MORRISON-
739 PM CDT FRI JUN 20 2014
AT 736 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CAMP RIPLEY.
HARDING.
HILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4616 9436 4617 9392 4616 9382 4599 9389
4607 9439 4619 9439 4619 9436
TIME...MOT...LOC 0039Z 277DEG 21KT 4615 9435Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.